Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Cool sensation in chest after drinking cold water, burning in chest post taking coffee. Treatment ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
i feel cool sensation in my heart when i drink cool water.
also i have always this feeling of burning in my left chest which increased after i had too many coffee and kept awake for more than a week all night
Posted Mon, 16 Apr 2012 in GERD
 
 
Answered by Dr. Jasvinder Singh 21 minutes later
Hello,

Thanks for posting your query.

From the symptoms it looks like acute gastritis and gastrointestinal reflux.

Gastritis is an inflammation of the lining of the stomach. There are many possible causes of this disorder including an infection (bacterial, viral, fungal or parasitic), an irritant, backup of bile or due to acid reflux.

Drink plenty of water to detoxify the body. Also take an antacid or a H2 blocker like Ranitidine or a PPI inhibitor drug like Omeprazole after consulting your doctor.

Further, avoid eating any junk food or oily, spicy food. Take a healthy, balanced and nutritious diet consisting more of fruits, salads, soups and raw vegetables (after proper washing). Also increase the protein content in your diet instead of carbohydrates and fats. An advice from a dietician will be helpful. Try raising the head end of your bed by at least two blocks and take your meals 2 hrs prior to bedtime. Also avoid taking two or three heavy meals. Instead, take regular frequent small meals. Avoid taking tea or coffee prior to bedtime and concentrate more on a healthy diet.

If the symptoms persist or there is accompanying chest pain then get an evaluation done from a physician and get an EKG heart and ECHO (ultrasound of heart) done to rule out any cardiac causes.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Cool sensation in chest after drinking cold water, burning in chest post taking coffee. Treatment ? 1 hour later
thank you very much. i feel relived
in case this is because of bacterial of fungal infection, can you recommend any drugs over the counter. I feel this could be the reason as the stool i pass is of offensive stench which wasn't the case in the past.
By properly monitoring my diet i do get relief.
Also I am unable to sleep in the night and have very bad broken sleep pattern and my biological rhythm is highly upset due to my frequent global travels.
can you advice. I will remain in US till 20th of July. After that i will travel again Europe. I am a photojournalist by profession.
 
 
Answered by Dr. Jasvinder Singh 1 hour later
Hello,

Thanks for writing back.

Gastritis caused by bacterial infection is usually by H.Pylori bacteria. Analysis of a blood sample may reveal evidence of an active or previous H. pylori infection in your body. Other than that a hydrogen breath test, stool test that looks for foreign proteins (antigens) associated with H. pylori infection in your stool and a biopsy taken after upper GI endoscopy.

If diagnosis is confirmed then two sets of antibiotics and proton pump inhibitors like Omeprazole are needed which are available under prescription.

GERD can also cause insomnia by waking up the person at night due to acid reflux and he finds it difficult to sleep. Other than that it can be due to frequent travels in different time zones, Difficulty in sleep can also be due to the worsening of sleep apnea, due to rebound insomnia due to overuse of benzodiazepine drugs or any anxiety and depression. A sleep study needs to be done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor